Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 251, NWS Jackson, KY

July 21, 2011Floyd County, Johnson County, Magoffin County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 21, 2011, 6:23 AM EDT for Floyd County, Johnson County, Magoffin County, Kentucky. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2011, 6:23 AM EDT (10:23 UTC)
Expired
Jul 21, 2011, 7:15 AM EDT
In force
52 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Floyd County, KY, Johnson County, KY, Magoffin County, KY

The radar

The Jackson,KY radar (KJKL), 47 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 6:35 AM EDTTSTM WND DMG1 E Dotson, KYLARGE LIMBS AND ONE TREE WAS DOWN ALONG OR NEAR KENTUCKY HIGHWAY 114.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3346 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3346 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

374 
WUUS53 KJKL 211023
SVRJKL
KYC071-115-153-211115-
/O.NEW.KJKL.SV.W.0251.110721T1023Z-110721T1115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
623 AM EDT THU JUL 21 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
  EAST CENTRAL MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 715 AM EDT

* AT 622 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EAST POINT...OR NEAR PAINTSVILLE...AND MOVING SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AUXIER AROUND 630 AM EDT.
  DOBSON AND SWAMP BRANCH AROUND 635 AM EDT.
  BAYS BRANCH AND RICEVILLE AROUND 640 AM EDT.
  BONANZA AND CORN FORK HOLLOW AROUND 700 AM EDT.
  CLIFF AROUND 705 AM EDT.
  PRESTONSBURG AND LANCER AROUND 710 AM EDT.
  DOTSON...DOCK...BLUE RIVER AND BRAINARD AROUND 715 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DAVID.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 3758 8269 3760 8298 3785 8292 3784 8269
TIME...MOT...LOC 1023Z 005DEG 6KT 3775 8282
WIND...HAIL 60MPH 1.00IN

$$

GREIF
3 follow-up statements
412 
WWUS53 KJKL 211037
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
637 AM EDT THU JUL 21 2011

KYC071-115-153-211115-
/O.CON.KJKL.SV.W.0251.000000T0000Z-110721T1115Z/
JOHNSON KY-MAGOFFIN KY-FLOYD KY-
637 AM EDT THU JUL 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
FLOYD...EAST CENTRAL MAGOFFIN AND SOUTH CENTRAL JOHNSON COUNTIES
UNTIL 715 AM EDT...

AT 635 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR EAST POINT...OR NEAR
PRESTONSBURG...MOVING SOUTH AT 5 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BONANZA AROUND 700 AM EDT.
  CLIFF AROUND 705 AM EDT.
  PRESTONSBURG AND LANCER AROUND 710 AM EDT.
  DOTSON...DOCK...BLUE RIVER AND BRAINARD AROUND 715 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DAVID.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3758 8269 3760 8298 3774 8292 3778 8271
TIME...MOT...LOC 1037Z 005DEG 6KT 3773 8282
WIND...HAIL 60MPH 0.88IN

$$

GREIF
226 
WWUS53 KJKL 211057
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
657 AM EDT THU JUL 21 2011

KYC115-211108-
/O.CAN.KJKL.SV.W.0251.000000T0000Z-110721T1115Z/
JOHNSON KY-
657 AM EDT THU JUL 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JOHNSON COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3769 8286 3759 8278 3760 8298 3770 8294
TIME...MOT...LOC 1058Z 005DEG 6KT 3770 8282

$$

KYC071-153-211115-
/O.CON.KJKL.SV.W.0251.000000T0000Z-110721T1115Z/
MAGOFFIN KY-FLOYD KY-
657 AM EDT THU JUL 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
FLOYD AND EAST CENTRAL MAGOFFIN COUNTIES UNTIL 715 AM EDT...

AT 656 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR BONANZA...OR NEAR
PRESTONSBURG...MOVING SOUTH AT 5 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOTSON...BLUE RIVER...BRAINARD AND DAVID AROUND 715 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DAVID.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 3769 8286 3759 8278 3760 8298 3770 8294
TIME...MOT...LOC 1058Z 005DEG 6KT 3770 8282
WIND...HAIL 60MPH 0.75IN

$$

GREIF
449 
WWUS53 KJKL 211109
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
709 AM EDT THU JUL 21 2011

KYC071-153-211119-
/O.EXP.KJKL.SV.W.0251.000000T0000Z-110721T1115Z/
MAGOFFIN KY-FLOYD KY-
709 AM EDT THU JUL 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL FLOYD AND EAST
CENTRAL MAGOFFIN COUNTIES WILL EXPIRE AT 715 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA...HOWEVER HEAVY RAIN AND CLOUD TO GROUND LIGHTNING 
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3769 8286 3759 8278 3760 8298 3770 8294
TIME...MOT...LOC 1109Z 005DEG 6KT 3768 8282

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:48 AM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 21, 3:48 AM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
348 AM EDT THU JUL 21 2011

.SHORT TERM.../TODAY THROUGH SATURDAY/...UPDATED

STORM-SCALE DRIVEN CONVECTION IS CURRENTLY WINDING DOWN ACROSS
PORTIONS OF EASTERN KENTUCKY...ALTHOUGH A FEW CELLS ARE CONTINUING TO
POP UP WITH THE OUTFLOW AS IT MAKES ITS WAY SOUTHWEST...CURRENTLY
EXTENDED FROM A LINE FROM CAMPTON...TO HAZARD...TO DORTON. WILL
LIKELY INCLUDE A PRE-FIRST PERIOD TO CONTEND WITH THIS REMAINING
ACTIVITY.

THERE IS GOOD MODEL AGREEMENT THAT A STRONG UPPER LEVEL RIDGE WILL
DOMINATE ACROSS THE AREA THROUGH FRIDAY...KEEPING CONVECTION MORE
ISOLATED IN COVERAGE. BY SATURDAY...PASSING SHORT WAVE ENERGY TO THE
NORTH WILL ALLOW FOR MORE ORGANIZED DEVELOPMENT. THE MAJORITY OF
MODELS HAVE SHOWN AN INCREASE IN ACTIVITY BY SATURDAY AFTERNOON...SO
HAVE BUMPED POPS UP TO 40 PERCENT.

HEAT AND HUMIDITY WILL BE PLENTIFUL THROUGH FRIDAY...WITH INDICES
APPROACHING AROUND 105 DEGREES TODAY AND TOMORROW. SINCE GUIDANCE HAS
BEEN A BIT UNDERDONE ON THE DEW POINTS OVER THE PAST FEW DAYS...AND
WITH THE ADDED MOISTURE FROM OVERNIGHT CONVECTION...WILL GO WITH AN
EXCESSIVE HEAT WARNING THROUGH FRIDAY EVENING.

BY SATURDAY...ADDITIONAL CLOUDS AND CONVECTION WILL LIKELY LIMIT THE
HEATING SOMEWHAT...SO MAX HEAT INDICES LOOK TO BE NEAR THE 100 DEGREE
MARK.

FOR TEMPERATURES...STAYED CLOSER TO THE WRF NUMBERS...WHICH WINDS UP
BEING PRETTY CLOSE TO THE INHERITED FORECAST...GENERALLY HIGHS IN THE
LOW TO MID 90S TODAY AND FRIDAY...AND NEAR 90 FOR SATURDAY. LOWS WILL
ONLY COOL DOWN TO THE LOW TO MID 70S.

.LONG TERM.../SATURDAY NIGHT THROUGH WEDNESDAY/...UPDATED

THE LATEST SUITE OF MODEL GUIDANCE CONTINUES TO SHOW A RETROGRESSION
OF THE SUB TROPICAL RIDGE WESTWARD THROUGH THE START OF THE NEW WORK
WEEK. AS THIS HAPPENS...DIURNAL CONVECTION WILL CONTINUE TO BE A
CONCERN ALONG WITH A POTENTIAL FOR RIDGE RIDING NOCTURNAL MCS
ACTIVITY. ACCORDINGLY...HAVE MADE MINOR ADJUSTMENTS TO THE INHERITED
GRIDS TO BEEF UP THE DIURNAL CONVECTIVE TRENDS...PARTICULARLY SUNDAY
AND MONDAY. THIS CONVECTION AND ITS SUBSEQUENT CLOUDCOVER WILL
COMBINE WITH THE LOWER MID LEVEL HEIGHTS TO YIELD SOMEWHAT COOLER
SFC TEMPS IN THE EXTENDED...PARTICULARLY EARLY...WHEN COMPARED TO
THE REST OF THE FORECAST. ONLY MINOR ADJUSTMENTS WHERE MADE TO THE
REASONABLE LOOKING INHERITED TEMPERATURE AND DEW POINT GRIDS
THROUGHOUT THE EXTENDED.

THE PREVIOUS LONG TERM DISCUSSION FOLLOWS...

MODELS CONTINUE TO AGREE WELL WITH THE LONG WAVE PATTERN FOR THE
FIRST HALF OF THE EXTENDED FORECAST...BUT DIVERGE A BIT DURING THE
LATTER HALF. IN SUMMARY...STRONG RIDGE WILL DOMINATE OUR WEATHER TO
VARYING DEGREES...NEVER QUITE GIVING UP TOTAL CONTROL TO SHORT WAVE
TROUGHS TRAVERSING THE US/CANADIAN BORDER. EARLY ON FLATTENED RIDGE
WILL ANCHOR ITSELF OVER THE REGION UNTIL A SHORT WAVE DISTURBANCE
TRIES TO DIG INTO THE EASTERN CONUS BY DY6/7...CAUSING THE RIDGE TO
RETROGRADE SLIGHTLY WESTWARD. AT THE SFC...A COLD FRONT SLIDES
SOUTHWARD INTO THE OHIO VALLEY. CONFIDENCE IS LOW AS TO HOW FAR SOUTH
THIS FEATURE WILL PUSH...FAR ENOUGH TO MOVE THROUGH OR INTO OUR CWA.
THE MOST RECENT 12Z ECMWF HAS TRENDED QUITE A BIT WEAKER WITH THE
FRONT AND ASSOCIATED FORCING. WITH LACK OF CONFIDENCE DECIDED TO LEAN
TOWARDS A CONSENSUS FORECAST THROUGH THE LATTER HALF OF THE EXTENDED.
THE FIRST 48 HOURS OR SO OF THE PREVIOUS FORECAST MATCHED UP WELL
WITH LATEST THOUGHTS...SO FEW CHANGES WERE MAY HERE.

HEAT AND HUMIDITY WILL CONTINUE TO BE OPPRESSIVE THROUGH SATURDAY...
WITH HEAT INDICES PEAKING NEAR 100 DEGREES. CLOUD COVER AND
PRECIPITATION CHANCES WILL BE ON THE INCREASE THEREAFTER...HELPING
TO KEEP HIGH TEMPERATURES AND THE HEAT INDICES A BIT COOLER FOR THE
REMAINDER OF THE FORECAST. HAVE MAINTAINED THE BEST POPS CENTERED
AROUND MONDAY AS THE COLD FRONT MAKES EITHER ITS CLOSEST APPROACH OR
ACTUALLY MANAGES TO SLIDE INTO OUR AREA BY THEN. SLIGHTLY COOLER
CONDITIONS CAN EXPECTED TUESDAY AND WEDNESDAY. BUT EXPECT THE HEAT
TO RETURN SOON THEREAFTER AS RIDGING BUILDS BACK INTO THE AREA.

&&

.AVIATION.../06Z TO 06Z/

THUNDERSTORMS LOCATED ALONG A LINE FROM SANDY HOOK TO WEST LIBERTY
WILL BE MOVING SOUTHEAST ACROSS THE AREA OVER THE NEXT FEW HOURS.
EXPECT THIS ACTIVITY TO STAY FAR ENOUGH AWAY OF JKL TO ONLY CARRY A
VCTS THROUGH 08Z. MVFR/IFR FOG WILL BE SEEN IN THE VALLEYS...INCLUDING
SME AND LOZ. LOZ WILL SEE THE BEST CHANCE OF A SMALL WINDOW OF IFR
JUST BEFORE DAWN. ISOLATED CONVECTION WILL LIKELY RE-FIRE BY THE
AFTERNOON HOURS...ALTHOUGH WILL CONTINUE TO ONLY MENTION VCTS IN THE
TAFS FOR NOW.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT FRIDAY FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...GEOGERIAN
LONG TERM...GREIF/RAY
AVIATION...GEOGERIAN
Hazardous weather outlook, Jul 21, 5:38 AM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
538 AM EDT THU JUL 21 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
538 AM EDT THU JUL 21 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX VALUES WILL TOP OUT AT AROUND 105 DEGREES THIS AFTERNOON.

THUNDERSTORMS WILL ALSO BE POSSIBLE. ANY SLOW-MOVING THUNDERSTORMS...OR
STORMS THAT PASS REPEATEDLY OVER THE SAME LOCATIONS MAY RESULT IN
MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT INDEX VALUES WILL TOP OUT AT AROUND 105 DEGREES FRIDAY AFTERNOON.

THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY THROUGH TUESDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. ANY SLOW-MOVING
THUNDERSTORMS...OR STORMS THAT PASS REPEATEDLY OVER THE SAME
LOCATIONS MAY RESULT IN MINOR FLOODING OF LOW LYING AND POOR DRAINAGE
AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GEOGERIAN

In the hours before

Special weather statement, Jul 21, 12:23 AM EDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1223 AM EDT THU JUL 21 2011

KYZ052-210515-
ROWAN-
1223 AM EDT THU JUL 21 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 115
AM EDT THURSDAY MORNING...

   ROWAN.

AT 1224 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TRIPLETT...OR
9 MILES NORTH OF MOREHEAD...MOVING SOUTH AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CRANSTON AROUND
1235 AM EDT...HAYS CROSSING AROUND 1240 AM EDT...MUNSON AROUND 1245
AM EDT...GATES AROUND 1250 AM EDT...AND RODBURN AROUND 100 AM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jul 21, 1:17 AM EDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
117 AM EDT THU JUL 21 2011

KYZ104-106-210600-
ELLIOTT-MORGAN-
117 AM EDT THU JUL 21 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 200
AM EDT THURSDAY MORNING...

   ELLIOTT AND
   MORGAN.

AT 117 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR POMP...OR NEAR
WEST LIBERTY...MOVING SOUTH AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LICKING RIVER
AROUND 125 AM EDT...LIBERTY ROAD AROUND 130 AM EDT...INDEX AROUND 135
AM EDT...GREEAR AROUND 140 AM EDT AND WELL STATION AROUND 145 AM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jul 21, 1:48 AM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
148 AM EDT THU JUL 21 2011

KYZ104-106-107-109-210630-
ELLIOTT-JOHNSON-MORGAN-MAGOFFIN-
148 AM EDT THU JUL 21 2011

...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 230 AM EDT THURSDAY MORNING...

   SOUTH CENTRAL ELLIOTT...
   EASTERN MORGAN...
   NORTHWESTERN JOHNSON AND
   NORTHERN MAGOFFIN.

AT 147 AM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS
LOCATED NEAR FLORRESS...OR 6 MILES EAST OF WEST LIBERTY...MOVING
SOUTHEAST AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...LOGVILLE AROUND
155 AM EDT...ORIENT AROUND 200 AM EDT...PLUTARCH AROUND 205 AM EDT...
TELLA AROUND 210 AM EDT...AND EMMA AROUND 215 AM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE
THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jul 21, 5:17 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
517 AM EDT THU JUL 21 2011

KYZ110-119-120-211000-
MARTIN-FLOYD-PIKE-
517 AM EDT THU JUL 21 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 600
AM EDT THURSDAY MORNING...

   SOUTHWESTERN MARTIN...
   NORTHEASTERN FLOYD AND
   NORTHWESTERN PIKE.

AT 517 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PLEASANT...OR
10 MILES SOUTH OF INEZ...MOVING SOUTH AT 15 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DICKS CREEK
AROUND 525 AM EDT...CORN FORK HOLLOW AROUND 530 AM EDT...ENDICOTT
AROUND 535 AM EDT...MCCOMBS AROUND 540 AM EDT...AND ALVIN AROUND 545
AM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF
Special weather statement, Jul 21, 6:20 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
620 AM EDT THU JUL 21 2011

KYZ107-109-110-211100-
JOHNSON-MAGOFFIN-FLOYD-
620 AM EDT THU JUL 21 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 700
AM EDT THURSDAY MORNING...

   SOUTHERN JOHNSON...
   EAST CENTRAL MAGOFFIN AND
   NORTHERN FLOYD.

AT 620 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR COLLISTA...OR
NEAR PAINTSVILLE...MOVING SOUTH AT 10 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...AUXIER AROUND
625 AM EDT...BAYS BRANCH AROUND 630 AM EDT...BONANZA AROUND 640 AM
EDT...CLIFF AROUND 645 AM EDT...AND PRESTONSBURG AROUND 650 AM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 12:36 AM EDTSevere Thunderstorm WarningJKLElliott, Rowan39 min
Jul 21, 12:50 AM EDTAreal Flood AdvisoryJKLRowan3 hr
Jul 21, 4:06 AM EDTExcessive Heat WarningJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more4 days
Jul 21, 5:42 AM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike48 min
Jul 21, 5:48 AM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Martin5 hr
Jul 21, 5:56 AM EDTFlash Flood WarningJKLMartin3 hr
Jul 21, 6:44 AM EDTAreal Flood AdvisoryJKLFloyd3 hr
Jul 21, 7:07 AM EDTSevere Thunderstorm WarningJKLBreathitt, Knott, Magoffin38 min
Jul 21, 8:52 AM EDTFlash Flood WarningJKLClay, Leslie, Perry3 hr
Jul 21, 8:58 AM EDTAreal Flood WarningJKLMartin3 hr
Jul 21, 9:19 AM EDTFlash Flood WarningJKLBell, Clay, Knox, Whitley3 hr
Jul 21, 10:43 AM EDTFlash Flood WarningJKLMcCreary, Whitley3 hr
Jul 21, 11:59 AM EDTAreal Flood WarningJKLMartin6 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.